high versus low

rellypoo
By rellypoo Latest Reply 2011-07-14 05:08:37 -0500
Started 2011-07-14 00:44:25 -0500

I was wondering what to do when you get a high, I have been told heaps about lows but nothing on highs. I get shakey, my eyes go blurry feel very lethargic, thirsty and a bit nauseated. I have never had a low only highs and I don really know what to do. My blood averages beteen 10 - 20 everyday( dont know what the conversion into american readings are). All my care team are working with me to get my levels under control but nothing seems to be working yet and I have neuropathy in my feet because of it I hope to have it fixed soon so it doesnt affect my eyesight.


2 replies

cavie2
cavie2 2011-07-14 05:08:37 -0500 Report

Hey you, yes it's me again. "OH NO" I hear you cry. Well tough. The only way I know to lower your BS is exercise especially cardio. I do Zumba and a few other cardio exercises inlcuding walking. However I know due to arthritis, overweight, pain etc., that some people cannot manage that. If I feel lazy and my eyesight is bothering me I just stand and jog on the spot for 2 minutes then rest for 2 minutes then jog again for 2 minutes it gets you out of breath and raises your heart rate, not a fast jog or anything but I do it at a reasonable pace to get out of breath. And drink loads of water. I have a "Blood Sugar Glucose Converter for Diabetes" in firefox bookmarked, it is from Diabetes .co.uk your readings are the same as the UK they go by mmol/L and the US go by mg/dl go on the internet and type in from "to" and make sure the site you go on is diabetes .co.uk and save it on your favourites type your readings into the area mmil/L then press the convert button the reading above is the US equivalent. lol

JoleneAL
JoleneAL 2011-07-14 04:54:15 -0500 Report

What medications are you on and doses? What are you doing before the highs: exercising, eating, etc? There are many factors into preventing them, but give us a bit more about what you are taking medicine wise. I have fast action insulin to take when I have unexpected highs, or I drink a large glass of cold water and walk.